Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 355, NWS Raleigh, NC

December 7, 2011Cumberland County, Harnett County, Hoke County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Dec 7, 2011, 4:50 PM EST for Cumberland County, Harnett County, Hoke County, North Carolina. It was in force for 40 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 7, 2011, 4:50 PM EST (21:50 UTC)
Expired
Dec 7, 2011, 5:30 PM EST
In force
40 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Cumberland County, NC, Harnett County, NC, Hoke County, NC

The radar

The Raleigh/Durham radar (KRAX), 75 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 7, 5:05 PM ESTTSTM WND DMG1 Sse Hope Mills, NCTREE DOWN BLOCKING THE LIGHT AT PARKTON AND S. MAIN ST.
Dec 7, 5:10 PM ESTTSTM WND GST 51Ft Bragg Simmons Aaf, NCKFBG GUSTED TO 51 MPH AT 510 PM.
Dec 7, 5:18 PM ESTTSTM WND DMG6 Wsw Linden, NCTREE AND POWERLINES DOWN ON RAMSY ST IN FAYETTEVILLE.
Dec 7, 5:18 PM ESTTSTM WND GST 53Pope Afb, NCKPOB GUSTED TO 53 MPH AT 518 PM.
Dec 7, 5:25 PM ESTTSTM WND GST 48Fayetteville Regional A, NCKFAY GUSTED TO 48 MPH AT 525 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 340 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
340 m²/s²
0-3 km storm-relative helicity
341 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WUUS52 KRAH 072150
SVRRAH
NCC051-085-093-072230-
/O.NEW.KRAH.SV.W.0355.111207T2150Z-111207T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
450 PM EST WED DEC 7 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOKE COUNTY IN CENTRAL NORTH CAROLINA
  CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
  HARNETT COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 530 PM EST

* AT 445 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 11 MILES WEST OF
  PINEVIEW TO ANTIOCH TO 21 MILES SOUTH OF ANTIOCH...OR ALONG A LINE
  EXTENDING FROM 10 MILES SOUTHEAST OF CARTHAGE TO 5 MILES SOUTH OF
  RAEFORD TO 8 MILES NORTHEAST OF SOUTH OF THE BORDER...MOVING EAST
  AT 50 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  OLIVIA...ROCKFISH...
  PINEVIEW...POPE AFB...
  TIMBERLAKE...SPRING LAKE...
  FAYETTEVILLE...ANDERSON CREEK...
  LILLINGTON...VANDER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3484 7930 3518 7931 3521 7923 3517 7915
      3518 7910 3527 7922 3543 7907 3550 7899
      3549 7866 3533 7853 3520 7865 3514 7863
      3508 7867 3499 7865 3491 7854 3485 7851
      3483 7890 3488 7893 3495 7903 3483 7919
TIME...MOT...LOC 2150Z 260DEG 43KT 3529 7920 3491 7916
          3459 7915

$$

VINCENT
1 follow-up statement
290 
WWUS52 KRAH 072215
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
515 PM EST WED DEC 7 2011

NCC051-085-093-072230-
/O.CON.KRAH.SV.W.0355.000000T0000Z-111207T2230Z/
HOKE NC-CUMBERLAND NC-HARNETT NC-
515 PM EST WED DEC 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EST
FOR HARNETT...CUMBERLAND AND HOKE COUNTIES...

AT 508 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SEMINOLE TO HOPE MILLS TO 17 MILES
SOUTHEAST OF ANTIOCH...OR ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF LILLINGTON TO 8 MILES SOUTH OF FAYETTEVILLE TO
LUMBERTON...MOVING EAST AT 50 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... LILLINGTON...VANDER...
EASTOVER...LINDEN...BUIES CREEK...CEDAR CREEK...WADE...STEDMAN...
GODWIN...ERWIN...COATS...FALCON AND DUNN.

THIS LINE OF STORMS HAS A HISTORY OF PRODUCING 58 MPH WINDS AT CAMP 
MACKALL AND 50 MPH WINDS AT LAURINBURG. DAMAGING WINDS WILL REMAIN 
POSSIBLE FOR UP TO 20 MINUTES BEHIND THIS LINE OF STORMS.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3484 7930 3518 7931 3521 7923 3517 7915
      3518 7910 3527 7922 3543 7907 3550 7899
      3549 7866 3533 7853 3520 7865 3514 7863
      3508 7867 3499 7865 3491 7854 3485 7851
      3483 7890 3488 7893 3495 7903 3483 7919
TIME...MOT...LOC 2212Z 260DEG 43KT 3547 7886 3496 7887
          3471 7892

$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 7, 2:55 PM EST, 1 hour 55 minutes earlier.

Area forecast discussion, Dec 7, 2:55 PM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
255 PM EST WED DEC 7 2011

.SYNOPSIS...A COLD FRONT ACCOMPANIED BY SHOWERS AND GUSTY WINDS WILL
MOVE SLOWLY EAST ACROSS THE STATE THIS EVENING. HIGH PRESSURE WILL
BUILD INTO THE REGION ON THURSDAY... RESULTING IN DRY CONDITIONS
WITH COOLER TEMPERATURES FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 255 PM WEDNESDAY...

THE SHORTWAVE TROUGH OVER THE LOWER TN VALLEY IS BECOMING NEGATIVELY
TILTED AND THE SURFACE COLD FRONT IS ACCORDINGLY BEGINNING TO
ACCELERATE EASTWARD AROUND THE SOUTHERN END OF THE APPALACHIANS.
THE PRIMARY SURFACE LOW APPEARS TO BE DEVELOPING IMMEDIATELY IN THE
LEE OF THE MOUNTAINS...SOMEWHERE BETWEEN BOONE AND STATESVILLE.
PRECIP AHEAD OF THE COLD FRONT...WHICH IS CURRENTLY FROM
HENDERSONVILLE (NC) TO AUGUSTA (GA) HAS BEEN MOSTLY SCATTERED AND
LIGHT..AND RAINFALL AMOUNTS HAVE RANGED FROM AROUND ONE THIRD OF AN
INCH IN THE NORTHWEST PIEDMONT TO TRACE AMOUNTS OVER THE CENTRAL
PIEDMONT.  COVERAGE WILL BEGIN TO PICK OVER THE NEXT COUPLE OF HOURS
AS STRONG DPVA AND UPPER DIVERGENCE OVERSPREAD THE AREA AHEAD OF THE
LIFTING SHORTWAVE.  THE MAIN FORECAST CONCERN FOR THE EVENING WILL
BE A NARROW BAND OF FORCED SHOWERS THAT HAVE DEVELOP ALONG OR JUST
AHEAD OF THE COLD FRONT OVER WESTERN SC.  SO FAR...A 35KT WIND GUSTS
HAS BEEN REPORTED AT AUGUSTA (GA)...AND SIMILAR IF NOT STRONGER
GUSTS WILL BE POSSIBLE AS THE SYSTEM CONTINUES TO BECOME MORE
ENERGIZED.  REGIONAL COMPOSITE REFLECTIVITY SUGGESTS THE NARROW
CONVECTIVE BAND IS IN THE UPSWING...BUT NO LIGHTNING HAS BEEN
OBSERVED.  DESPITE BEING WELL INTO THE WARM SECTOR AS THE SURFACE
LOW MOVES FROM THE FOOTHILLS TO EASTERN VA THIS
EVENING...INSTABILITY IS VERY WEAK (100-200 J/KG PER SPC
MESOANALYSIS) DUE TO WEAK LAPSE RATES ALOFT.  STILL...STRONG 0-3KM
SHEAR AND STRENGTHENING GRADIENT WINDS WILL SUPPORT A STRONG LINE OF
SHOWERS WITH AN EMBEDDED THUNDERSTORM OR TWO FROM THE SOUTHERN
PIEDMONT NORTHEAST TOWARD THE NORTHERN PIEDMONT AND COASTAL PLAIN
BETWEEN 21Z AND 03Z.  WIND GUSTS SHOULD MAINLY SUB-SEVERE BE IN THE
35-45KT RANGE BASED ON CURRENT TRENDS.

IMMEDIATELY BEHIND THE COLD FRONT...A DEEP PV INTRUSION WITH THE
SHORTWAVE AND STRENGTHENING PRESSURE GRADIENT AHEAD OF COLD HIGH
PRESSURE BUILDING ACROSS THE GULF COAST STATES WILL LEAD TO A SHORT
PERIOD OF RATHER BRISK WINDS THIS EVENING.  IN FACT... THE NAM12
SHOWS A 3HR PRESSURE RISE OF OVER 9MB AFTER 00Z AND AS MUCH AS 30KTS
OF WIND JUST OFF THE SURFACE.  HAVE INCREASE WINDS TO AROUND 20MPH
AND GUSTS TO 30MPH...MOSTLY PRIOR TO MIDNIGHT.  CURRENTLY DO NOT
THINK A SHORT FUSE WIND ADVISORY WOULD BE NEEDED...BUT THIS WILL
NEED TO BE MONITORED.  THESE WINDS COMBINED WITH TEMPS FALLING INTO
THE 30S...WIND CHILL VALUES WILL LIKELY FALL TO THE FREEZING MARK
QUICKLY IN THE WEST...WITH OVERALL LOWS OF 31-40 WEST TO EAST.

NORTHWESTERLY WINDS WILL WEAKEN THROUGHOUT THE DAY THURSDAY AS HIGH
PRESSURE BEGINS TO BUILD OVER THE REGION.  HIGHS 49-56.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 240 PM WEDNESDAY...

FOR THURSDAY NIGHT THROUGH FRIDAY: THE LOW AND MID LEVELS REMAIN
VERY DRY AND STABLE... HOWEVER THE STRENGTHENING UPPER LEVEL WINDS
FROM THURSDAY EVENING THROUGH FRIDAY ALONG WITH SHEARING MID LEVEL
VORTICITY MAXIMA STREAKING ACROSS OUR AREA WILL LEAD TO INCREASING
HIGH LEVEL CLOUDS (NOW LOCATED WEST OF BAJA AND OVER MEXICO) OVER
NC. EXPECT GENERALLY FAIR TO PARTLY CLOUDY SKIES THURSDAY NIGHT INTO
EARLY FRIDAY. THE WEAK BUT CHILLY SURFACE HIGH INLAND COMBINED WITH
THE WARM WATERS JUST OFFSHORE WILL LIKELY INCREASE BAROCLINICITY
JUST OFF THE NC COAST FRIDAY... AND AS THE 925-850 MB ANTICYCLONES
SHIFT TO THE ENE OFF THE MIDATLANTIC COAST... WINDS IN THIS LAYER
TAKE ON AN ATLANTIC-SOURCE SOUTHEAST TO SOUTHERLY COMPONENT...
RESULTING IN A SUBTLE INCREASE IN LOW LEVEL ATLANTIC-SOURCE MOISTURE
TRANSPORT OVER THE EASTERN FORECAST AREA... ALONG WITH INCREASING
MOIST UPGLIDE AT 290K ALONG/EAST OF I-95. THE NAM HAS COME INTO
CLOSER AGREEMENT WITH THE GFS IN DEPICTING THIS INCREASING
MOISTURE... SO WILL HOLD ONTO PARTLY-MOSTLY CLOUDY SKIES ESPECIALLY
EAST ON FRIDAY. LOWS 28-34 AND HIGHS STILL A DEGREE OR TWO BELOW
NORMAL AT 52-56.

FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT: THE LARGE VORTEX NOW OVER
CENTRAL CANADA DRIFTS SLOWLY EASTWARD THROUGH SATURDAY... WITH ONE
NOTABLE WAVE NOW OVER ALBERTA DROPPING THROUGH THE MIDWEST THROUGH
FRIDAY. THIS SHORTWAVE TROUGH SHIFTS WITH A POSITIVE TILT THROUGH
THE APPALACHIANS FRIDAY NIGHT AND SHEARS TO OUR NORTHEAST ON
SATURDAY. MODELS DEPICT MID LEVEL HEIGHT FALLS NEAR 50 METERS OVER
CENTRAL NC FRIDAY NIGHT... SO WE SHOULD SEE AT LEAST THIN HIGH
CLOUDS BUT LIKELY LITTLE ELSE AS THE COLUMN IS PROJECTED TO BE QUITE
DRY AND STABLE THROUGHOUT WITH WEAK BUT DEEP SUBSIDENCE. FRIDAY'S
LOW LEVEL MOIST UPGLIDE ENDS FRIDAY EVENING AS WINDS JUST OFF THE
SURFACE VEER AROUND TO A WSW DIRECTION AS A SURFACE TROUGH DROPS
SOUTHEAST THROUGH THE AREA... THUS EXPECT THE LOW CLOUDS IN THE EAST
TO DRY UP AND SHIFT EAST DURING THE EVENING. THE NEXT SURFACE HIGH
BUILDING IN BEHIND THE TROUGH FOR SATURDAY IS SOURCED FROM WESTERN
CANADA AND WILL BE MARKEDLY COOLER WITH LOW LEVEL THICKNESSES
DROPPING ABOUT 10 METERS FROM FRIDAY MORNING TO SATURDAY MORNING...
AND DROPPING EVEN FURTHER SATURDAY NIGHT TO 1290-1295 METERS (AND
THESE VALUES ARE LIKELY OVERDONE AS THEY CAPTURE A PORTION OF THE
LOW SUBSIDENCE INVERSION AND CAPPING WARM LAYER ALOFT). EXPECT FAIR
TO CLEAR SKIES DURING THIS TIME FRAME. LOWS 31-38 FRIDAY NIGHT WITH
WINDS BECOMING LIGHT NORTHWESTERLY. HIGHS SATURDAY 47-54 AS
INDICATED BY TAKING 950-925 MB DOWN TO THE SURFACE DRY
ADIABATICALLY. EXPECT BRISK NNE WINDS SATURDAY WITH STRONG LOW LEVEL
COLD AIR ADVECTION... KEEPING WIND CHILLS IN THE LOW-MID 40S OVER
MUCH OF THE AREA. LOWS SATURDAY NIGHT 24-30 WITH DIMINISHING WINDS
AND CLEAR SKIES. -GIH

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 250 PM WEDNESDAY...

THIS PERIOD WILL BE DRY AND INITIALLY COOL... WITH A TREND TOWARD
SEASONABLE TEMPS BY MID WEEK. THE CHILLY SURFACE HIGH CENTERED TO
OUR NORTH SUNDAY WILL KEEP A STEADY NORTHEAST TRACK WITHIN THE FAST
STEERING FLOW BUT CONTINUE TO EXTEND TO THE SSW OVER CENTRAL NC
THROUGH MONDAY... REINFORCED BY CONFLUENT MID-UPPER LEVEL FLOW ATOP
THE HIGH AS WE HOLD IN A SPLIT-FLOW REGIME OVER NORTH AMERICA.
EXPECT GENERALLY FAIR SKIES SUNDAY INTO MONDAY WITH A SLOW WARMING
TREND AS THE AIR MASS MODIFIES. A WEAK SOUTHERN STREAM WAVE PASSES
OVER THE SOUTHEAST STATES AND OFF THE COAST MONDAY THROUGH MONDAY
NIGHT... AND AS THIS APPROACHES THE BAROCLINIC ZONE JUST OFF THE
COAST... WE MAY SEE LOW STRATUS WORK INTO THE SOUTHERN/EASTERN CWA
MONDAY/MONDAY NIGHT. BY TUESDAY/WEDNESDAY... MODEL SOLUTIONS DIVERGE
STRONGLY IN THE NORTHERN STREAM WITH RESPECT TO A SHORTWAVE DROPPING
FROM NW CANADA ACROSS THE NORTHERN GREAT LAKES. THE GFS BECOMES MUCH
STRONGER/DEEPER... CLOSING OFF A LOW NORTH OF INL TUESDAY AND TAKING
IT ACROSS SRN ONTARIO WEDNESDAY... WHEREAS THE ECMWF AMPLIFIES THE
WAVE YET KEEPS IT OPEN AND FASTER... CROSSING THE NORTHEAST STATES
EARLY WEDNESDAY. THE ECMWF SOLUTION IS IN CLOSE AGREEMENT WITH ITS
ENSEMBLE MEAN AND IS PREFERRED. IMPACTS FOR NC ARE FEW DUE TO ITS
FAR-NORTH TRACK AND LACK OF OPPORTUNITY FOR MOISTURE RETURN AT ANY
LEVEL. BUT WE MAY SEE ENHANCED CLOUDINESS LATE TUESDAY THROUGH
TUESDAY NIGHT AS THE MID LEVEL TROUGH SHIFTS BY TO OUR NORTH
ACCOMPANIED BY A BENIGN SURFACE TROUGH PASSAGE. ANOTHER WESTERN
CANADA SOURCE HIGH BUILDS IN ON WEDNESDAY WITH MOSTLY CLEAR SKIES
AND CONTINUED NEAR-NORMAL TEMPS. -GIH

&&

.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
AS OF 1245 PM WEDNESDAY...

AVIATION CONDITIONS...ALREADY IFR LEVELS...WILL CONTINUE TO
DETERIORATE FROM WEST TO EAST ACROSS CENTRAL NC THIS AFTERNOON AS A
SLOW MOVING COLD FRONT FINALLY PICKS UP SPEED AND CROSSES THE AREA.
WHILE SHOWER ACTIVITY WILL BE LIGHT FOR MUCH FOR THE AFTERNOON..A
PERIOD OF HEAVIER RAIN WITH IFR OR EVEN LIFR CONDITIONS ARE POSSIBLE
MAINLY ALONG THE FRONT.  AHEAD OF THE FRONT...12-15KT WINDS OUT OF
THE SOUTH WILL GUST INTO THE MID AND UPPER 20KT RANGE.  BEHIND THE
FRONT...AS SKIES RAPIDLY CLEAR FROM THE WEST...WINDS WILL SHIFT TO
WESTERLY AND THEN NORTHWESTERLY.  THE WIND SHIFT SHOULD BEGIN BY 22Z
AT KGSO/KINT...01Z AT KRDU...AND 03Z AT KRWI/KFAY.  A PERIOD OF
15-20KT NORTHWESTERLY WINDS (CROSSWINDS FOR MANY RUNWAYS) AND GUSTS
OF 25-30T ARE EXPECTED BEFORE MIDNIGHT...WITH A GRADUAL WEAKENING OF
WINDS THROUGH SUNRISE.

OUTLOOK...
VFR CONDITIONS ARE EXPECTED FROM THURSDAY THROUGH SUNDAY.
DRY HIGH PRESSURE WILL BUILD INTO THE AREA ON THURSDAY...AHEAD
OF A DRY COLD FRONT PASSAGE FRIDAY NIGHT. A COLDER AND MUCH DRIER
HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH THE WEEKEND.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...SMITH/CBL
Hazardous weather outlook, Dec 7, 3:13 PM EST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
313 PM EST WED DEC 7 2011

NCZ007>011-021>028-038>043-073>078-083>086-088-089-082015-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
313 PM EST WED DEC 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A LINE OF SHOWERS WILL ACCOMPANY A COLD FRONTAL PASSAGE THROUGH
THIS EVENING. AN ISOLATED SEVERE THUNDERSTORM WITH A THREAT OF
DAMAGING WINDS WILL BE POSSIBLE...PRIMARILY EAST AND NORTH OF THE
TRIANGLE. REGARDLESS...GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE
WITH ANY SHOWERS...AS WELL AS FOR SEVERAL HOURS IN THE WAKE OF
THE FRONT AS STRONG HIGH PRESSURE BUILDS IN FROM THE WEST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

VINCENT

In the hours before

Special weather statement, Dec 7, 2:44 PM EST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
244 PM EST WED DEC 7 2011

NCZ021-022-038-039-073>075-083-084-072100-
ANSON-DAVIDSON-FORSYTH-GUILFORD-MONTGOMERY-MOORE-RANDOLPH-RICHMOND-
STANLY-
244 PM EST WED DEC 7 2011

...A BAND OF SHOWERS WITH STRONG WINDS WILL MOVE ACROSS THE WESTERN
PIEDMONT INCLUDING STANLY... RICHMOND... RANDOLPH... MOORE...
MONTGOMERY... GUILFORD... FORSYTH... DAVIDSON AND ANSON COUNTIES
THROUGH 400 PM...

AT 240 PM EST...DOPPLER RADAR INDICATED A BAND OF SHOWERS WITH
STRONG WINDS MOVING INTO THE SOUTHWEST PIEDMONT WEST OF CHARLOTTE.
THIS LINE EXTENDED FROM 24 MILES NORTHWEST OF CONCORD TO 132 MILES
SOUTHWEST OF CHERAW... AND WAS MOVING NORTHEAST AT 50 MPH.

LOCATIONS IN THE PATH OF THESE SHOWERS AND STRONG WINDS INCLUDE
WINSTON-SALEM... HIGH POINT... GREENSBORO... THOMASVILLE...
LEXINGTON... ASHEBORO... ALBEMARLE... TROY... ROCKINGHAM... AND
SURROUNDING AREAS.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

THESE STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. DRIVERS SHOULD KEEP A FIRM GRIP ON THE
WHEEL... AS THE STRONG GUSTS MAY MAKE IT DIFFICULT TO CONTROL YOUR
VEHICLE... ESPECIALLY WHEN ACCOMPANIED BY LOCALLY HEAVY DOWNPOURS.

&&

LAT...LON 3550 8030 3552 8019 3571 8033 3573 8045
      3579 8048 3584 8049 3585 8039 3589 8042
      3589 8037 3602 8042 3609 8052 3614 8044
      3621 8045 3627 8040 3625 7956 3482 7962
      3481 8033 3519 8029 3516 8046 3520 8051
TIME...MOT...LOC 1940Z 221DEG 45KT 3556 8098 3308 8118

GIH
Special weather statement, Dec 7, 3:58 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
358 PM EST WED DEC 7 2011

NCZ021-022-038-039-073>075-083>085-072200-
FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-MOORE-ANSON-
RICHMOND-SCOTLAND-
INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO...
HIGH POINT...LEXINGTON...ASHEBORO...ALBEMARLE...TROY...
SOUTHERN PINES...WADESBORO...ROCKINGHAM...LAURINBURG
358 PM EST WED DEC 7 2011

...A LINE OF HEAVY SHOWERS ASSOCIATED WITH A STRONG COLD FRONT
MOVING INTO THE WESTERN PIEDMONT...

AT 358 PM EST...DOPPLER RADAR INDICATED A LINE OF HEAVY SHOWERS
EXTENDING SOUTH FROM WINSTON SALEM AND LEXINGTON TO ALBEMARLE AND
WADESBORO...MOVING EAST AT 45 MPH. WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE IN ASSOCIATION WITH THIS LINE OF SHOWERS. SOME LOCATIONS
THAT WILL BE IMPACTED THROUGH 500 PM INCLUDE...GREENSBORO...HIGH
POINT...ASHEBORO...TROY...AND ROCKINGHAM.

WIND GUSTS UP TO 50 MPH WILL BE CAPABLE OF KNOCKING DOWN SMALL
TREES AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

VINCENT
Special weather statement, Dec 7, 4:24 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
424 PM EST WED DEC 7 2011

NCZ007-008-023>025-040-041-076-077-086-088-072300-
PERSON-GRANVILLE-ALAMANCE-ORANGE-DURHAM-CHATHAM-WAKE-LEE-HARNETT-
HOKE-CUMBERLAND-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...BURLINGTON...
CHAPEL HILL...DURHAM...PITTSBORO...RALEIGH...SANFORD...
LILLINGTON...RAEFORD...FAYETTEVILLE
424 PM EST WED DEC 7 2011

...A LINE OF HEAVY SHOWERS AHEAD OF A STRONG COLD FRONT WILL MOVE
INTO THE TRIANGLE THROUGH 600 PM...

AT 420 PM EST...DOPPLER RADAR INDICATED A LINE OF HEAVY SHOWERS
AHEAD OF A STRONG COLD FRONT EXTENDING SOUTH FROM HILLSBOROUGH...TO
PITTSBORO...TO LAURINBURG...MOVING EAST AT 45 MPH. BRIEF HEAVY
RAINFALL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE IN
ASSOCIATION WITH THIS LINE OF SHOWERS. SOME LOCATIONS THAT WILL BE
IMPACTED THROUGH 600 PM INCLUDE CHAPEL HILL...DURHAM...RALEIGH...
OXFORD...LILLINGTON...SANFORD...RAEFORD...AND FAYETTEVILLE.

WIND GUSTS UP TO 50 MPH WILL BE CAPABLE OF KNOCKING DOWN SMALL
TREES AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

VINCENT
Local storm report, Dec 7, 4:39 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
439 PM EST WED DEC 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     TSTM WND GST     PIEDMONT TRIAD APT      36.10N  79.94W
12/07/2011  M47 MPH          GUILFORD           NC   ASOS

            GSO ASOS GUSTED TO 47 MPH AT 427 PM.

&&

EVENT NUMBER RAH1101479

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 2:44 PM ESTSpecial Weather StatementRAHAnson, Davidson, Forsyth, Guilford, Montgomery, Randolph and 2 more76 min
Dec 7, 5:22 PM ESTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson, Wayne53 min
Dec 7, 5:31 PM ESTSevere Thunderstorm WarningRAHFranklin, Granville, Vance, Warren44 min
Dec 7, 6:06 PM ESTSevere Thunderstorm WarningRAHEdgecombe, Johnston, Sampson, Wayne, Wilson39 min
Dec 7, 6:10 PM ESTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Halifax, Nash, Warren65 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.